A case of sensorineural deafness following ingestion of sildenafil
We report a case of bilateral profound unremitting sensorineural hearing loss, in a 44-year-old male patient occurring after ingestion of sildenafil citrate 50 mg/day for 15 days. Audiological evaluation documented the findings. Sildenafil is an effective oral treatment for erectile dysfunction syndrome. It is being used and abused by many people as availability is easy and it can even be bought over the internet. Many patients are unaware of the harmful effects of sildenafil and take the drug without medical supervision. We could not find any previously reported cases of sildenafil induced hearing loss and to the best of our knowledge, this is the first case report of sildenafil induced sensorineural hearing loss in the world literature.(Accepted October 17 2006)
Key Words: Sildenafil; Adverse Effects; Sensorineural Deafness.
c1 Address for correspondence: Bakul Mukherjee, 93 South Park Apartments, Kalkaji, New Delhi-110019, India. E-mail: email@example.com